MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC RIALTO¿ SI FUSION SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M

MEDTRONIC SOFAMOR DANEK USA, INC RIALTO¿ SI FUSION SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M
Model Number 7426000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for back pain at t5-t12.It was reported that the driver was stripped when trying to remove screws from patient under power.The rialto driver was broken at the tip and the tip was recovered from the patient.The retrieved tips of drivers were discarded at the facility.There were no fragments left inside patient body.The event was happened during a revision case, patient required a laminectomy at t8 <(>&<)> t9.There was no allegation against the implanted hardware related to the case.The surgeon removed and replaced rods to gain access for a laminectomy.Procedure was t5-t10 hardware revision.There were no patient symptoms reported, no additional treatment or surgery performed.No further complications reported regarding the event.
 
Additional Manufacturer Narrative
H3: product analysis of part # 7426000 ; lot # em16h001 visual inspection confirmed the entire torx tip of instrument has been sheared off optical examination of the fracture surface revealed a fairly flat fracture surface and circular material flow.This type of damage is consistent with torsional overload.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RIALTO¿ SI FUSION SYSTEM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21343340
Report Number1030489-2025-00667
Device Sequence Number7835998
Product Code HWE
UDI-Device Identifier00643169572546
UDI-Public00643169572546
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7426000
Device Catalogue Number7426000
Device Lot NumberEM16H001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale